Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 29, 2015, 11:01 AM CDT for 6 counties in Wisconsin. It took effect at Sep 30, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2015, 11:01 AM CDT (16:01 UTC)
- In effect from
- Sep 30, 2015, 1:00 AM CDT
- Expired
- Sep 30, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS73 KARX 291601 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1101 AM CDT TUE SEP 29 2015 ...NEAR-FREEZING TEMPERATURES EXPECTED TONIGHT... .COLDER AIR WILL MOVE INTO THE AREA TODAY AND WITH LIGHT WINDS AND CLEAR SKIES TONIGHT...FROST IS EXPECTED. MORNING LOWS WILL BE IN THE LOWER TO MIDDLE 30S. SOME FREEZING TEMPERATURES...CLOSER TO 30 DEGREES...ARE ALSO POSSIBLE IN LOCALLY-FAVORED COOL SPOTS. WIZ017-029-034-042>044-300015- /O.NEW.KARX.FR.Y.0004.150930T0600Z-150930T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 1101 AM CDT TUE SEP 29 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED BY MORNING. SOME ISOLATED COLDER READINGS CLOSER TO 30 DEGREES ARE ALSO POSSIBLE. * SEASONAL OUTDOOR PLANTS AND VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS. CONSIDER HARVESTING THOSE SENSITIVE GARDEN ITEMS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAUMGARDT
2 follow-up statements
038 WWUS73 KARX 292157 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 457 PM CDT TUE SEP 29 2015 ...NEAR-FREEZING TEMPERATURES EXPECTED TONIGHT... .LIGHT WINDS AND CLEAR SKIES TONIGHT WILL RESULT IN FROST ACROSS PORTIONS OF WESTERN AND CENTRAL WISCONSIN. MORNING LOWS WILL BE IN THE LOWER TO MIDDLE 30S. SOME FREEZING TEMPERATURES...AROUND 30 DEGREES...ARE ALSO POSSIBLE IN LOCALLY-FAVORED COOL SPOTS. WIZ017-029-034-042>044-300800- /O.CON.KARX.FR.Y.0004.150930T0600Z-150930T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 457 PM CDT TUE SEP 29 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED BY MORNING. SOME ISOLATED COLDER READINGS AROUND 30 DEGREES ARE ALSO POSSIBLE. * SEASONAL OUTDOOR PLANTS AND VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS. CONSIDER HARVESTING THOSE SENSITIVE GARDEN ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AJ
179 WWUS73 KARX 300718 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 218 AM CDT WED SEP 30 2015 WIZ017-029-034-042>044-301300- /O.CON.KARX.FR.Y.0004.000000T0000Z-150930T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 218 AM CDT WED SEP 30 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL CONTINUE SLOWLY FALLING INTO THE 30 TO 32 DEGREE RANGE FOR MANY AREAS THROUGH SUNRISE. * ISOLATED LOCATIONS MAY BRIEFLY DIP INTO THE UPPER 20S. * SEASONAL OUTDOOR PLANTS AND VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 29, 6:10 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 29, 6:10 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 AM CDT TUE SEP 29 2015 .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 311 AM CDT TUE SEP 29 2015 CURRENT RADAR MOSAIC SHOWING A BAND OF SHOWERS //BEING FORCED BY MID- LEVEL FRONTOGENESIS// PUSHING SLOWLY SOUTHEAST ACROSS SOUTHERN WI AND NORTHEAST IA. WATER VAPOR WAS SHOWING A SECONDARY MID-LEVEL WAVE PUSHING EAST ACROSS NORTHWEST IA. AT THE SURFACE...STRONG HIGH PRESSURE WAS PUSHING SOUTHEAST OUT OF THE DAKOTAS INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION. TEMPERATURE READINGS ACROSS THE FORECAST AREA AS OF 2 AM RANGED FROM THE LOWER/MIDDLE 50S ACROSS NORTH CENTRAL WI...TO THE LOWER/MIDDLE 60S ACROSS SOUTHWEST WI AND NORTHEAST IA. GOING INTO TODAY...WRF MODELS SHOWING THE BAND OF SHOWERS ACROSS SOUTHERN WI/NORTHEAST IA LINGERING BUT SLOWLY DIMINISHING THROUGH THIS MORNING...THEN EXITING SOUTHEAST BY LATE MORNING AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION. COOL/DRY PUSH ASSOCIATED WITH THE HIGH WILL RESULT IN CLEARING SKIES FROM NORTH TO SOUTH WITH HIGHS TOPPING OFF IN THE LOWER TO MIDDLE 60S. FOR TONIGHT...HIGH PRESSURE SETTLES ACROSS THE AREA WITH MOSTLY CLEAR SKIES AND LIGHT/CALM WINDS. THIS WILL SET UP GOOD RADIATIONAL COOLING WITH LOWS TONIGHT BOTTOMING OUT IN THE 30 TO LOWER 40S. COLDEST SPOTS WILL BE CENTRAL WI WHERE LOW TEMPERATURES ARE EXPECTED TO HOVER RIGHT AROUND 30. AS A RESULT...WIDESPREAD FROST IS EXPECTED ACROSS THIS AREA WITH PATCHY FROST POSSIBLE ACROSS THE REST OF THE AREA. ALL CONSIDERED...FROST ADVISORY HEADLINES WILL LIKELY BE NEEDED ACROSS CENTRAL WISCONSIN. WILL HAVE DAY SHIFT COORDINATE WITH SURROUNDING OFFICES TODAY FOR TIMING AND EXACT LOCATION. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 311 AM CDT TUE SEP 29 2015 LOOKS LIKE COOL AND DRY PATTERN SETTING UP FOR THE PERIOD AS SURFACE HIGH PRESSURE RIDGE ANCHORS IN FROM HUDSON BAY CANADA INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION. PLAN ON HIGHS RANGING FROM THE UPPER 50S TO THE MIDDLE 60S WITH OVERNIGHT LOWS IN THE MIDDLE 30S TO LOWER 40S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 610 AM CDT TUE SEP 29 2015 SOLIDLY VFR THROUGH THE TAF PERIOD AS HIGH PRESSURE AND VERY DRY AIR ROLLS INTO THE REGION TODAY. LINGERING MID AND HIGH CLOUDS WILL EXIT THE AREA BETWEEN 13Z AND 15Z...LEAVING JUST PLAIN CLEAR SKIES INTO TONIGHT. WINDS WILL GET A LITTLE GUSTY FROM THE NORTH/NORTHEAST UP TO 15 KNOTS THROUGH MID AFTERNOON...BECOMING LIGHT OR EVEN CALM TONIGHT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...LAWRENCE
Hazardous weather outlook, Sep 29, 4:05 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 405 AM CDT TUE SEP 29 2015 WIZ017-029-034-042>044-301200- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- 405 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE EXPECTED TONIGHT. SENSITIVE VEGETATION COULD BE DAMAGED IF NOT COVERED OR TAKEN INSIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST MAY BE SEEN AGAIN LATE WEDNESDAY NIGHT AND THURSDAY NIGHT. PRECAUTIONS SHOULD BE TAKEN TO PREVENT DAMAGE TO SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-301200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- 405 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST MAY OCCUR TONIGHT WHICH COULD POTENTIALLY DAMAGE SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST IS ALSO POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.